MAUDE Adverse Event Report: ABBOTT POINT OF CARE INC. I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE

ABBOTT POINT OF CARE INC. I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE
Catalog Number 03P90-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes Chest Pain (1776); Ischemia (1942); Myocardial Infarction (1969)
Date of Event 05/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, abbott point of care was contacted by a customer regarding i-stat troponin cartridges that yielded discrepant false negative result of 0.01 ng/ml on a 78-year-old male patient presented with substernal chest pressure, chest pain on arrival (rated 8/10).Return product is not available for investigation.Method: date: collected tested: results: sample: i-stat , on (b)(6) 2025 , 02:49 , 03:00, 0.01 ng/ml , 1, beckmann coulter, on (b)(6) 2025 , 02:49 , 02:57, 0.55 ng/ml, 1, beckmann coulter , on (b)(6) 2025 , 21:16 , 21:30, 0.44 ng/ml , 2.On (b)(6) 2025 the customer stated that the final diagnosis was non-obstructive cad, and results of an angiogram and ekg, it was determined that the patient did not suffer an mi.On (b)(6) 2025 the customer reported that the patient's final diagnosis was non-st elevation (nstemi) myocardial infarction.There was no changes to initial diagnosis, angiogram, nor ekg results.The investigation was completed on 29-may-2025 and no deficiency has been identified for ctni cartridge lot s24331a.The reporting decision was based on the limited information available that suggested that product was not performing within the variability.There is no evidence the patient suffered an mi.Per i-stat system manual: art: 715595-00v, reportable range: 0.00 - 50.00, reference range: 0.00 - 0.03 (represents the 0 to 97.5% range of results), reference range: 0.00 - 0.08 (represents the 0 to 99% range of results).
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 29-may-2025.A review of the device history record confirmed the cartridge lot met finished goods release criteria.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.An (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified for ctni cartridge lot s24331a.

Brand Name
I-STAT TROPONIN (CTNI) CARTRIDGE
Common Device Name
CTNI CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE INC.
400 college road
princeton NJ 08540
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, nj 08540
MDR Report Key22327811
Report Number2245578-2025-00070
Device Sequence Number20905291
Product Code MMI
UDI-Device Identifier10054749000187
UDI-Public10054749000187
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K031739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Catalogue Number03P90-25
Device Lot NumberS24331A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale